Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 153, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 22, 2018, 9:53 PM EDT for Bartow County, Floyd County, Georgia. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2018, 9:53 PM EDT (01:53 UTC)
- Expired
- Jun 22, 2018, 10:15 PM EDT
- In force
- 22 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bartow County, GA, Floyd County, GA
The radar
The Northeast Alabama radar (KHTX), 113 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 402 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1128 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted.
446
WUUS52 KFFC 230153
SVRFFC
GAC015-115-230230-
/O.NEW.KFFC.SV.W.0153.180623T0153Z-180623T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
953 PM EDT FRI JUN 22 2018
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southeastern Floyd County in northwestern Georgia...
Western Bartow County in northwestern Georgia...
* Until 1030 PM EDT.
* At 953 PM EDT, a severe thunderstorm was located near Rome, moving
east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Rome, Adairsville, Euharlee, Kingston, Cassville, Shannon, Pinson,
Armuchee and Lindale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. This storm may cause serious injury and significant
property damage.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3442 8523 3442 8522 3439 8499 3438 8499
3439 8498 3436 8477 3410 8489 3424 8534
TIME...MOT...LOC 0153Z 281DEG 20KT 3430 8514
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
307
WWUS52 KFFC 230215
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
1015 PM EDT FRI JUN 22 2018
GAC015-115-230225-
/O.CAN.KFFC.SV.W.0153.000000T0000Z-180623T0230Z/
Floyd GA-Bartow GA-
1015 PM EDT FRI JUN 22 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FLOYD AND WESTERN
BARTOW COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3442 8523 3442 8522 3439 8499 3438 8499
3439 8498 3436 8477 3410 8489 3424 8534
TIME...MOT...LOC 0213Z 281DEG 20KT 3428 8499
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 7:25 PM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jun 22, 7:25 PM EDT, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 725 PM EDT Fri Jun 22 2018 .UPDATE... Evening convection is ongoing and should continue for the next several hours. Do think activity could continue until 9-10pm before really diminishing in coverage/strength. Have kept thunder in for the entire overnight period. Updated some of the hourly temp/dew grids. && .PREV DISCUSSION... /Issued 329 PM EDT Fri Jun 22 2018/ SHORT TERM /Tonight through Saturday Night/... The closed upper low over the OH Valley will drift slowly northeast into the Great Lakes area on Saturday and weaken. North and central GA will remain in a broad trough through tonight...with the upper flow becoming more zonal on Saturday. Weak impulses will persist and rotate around the trough. The air mass will continue to destabilize and showers and thunderstorms will continue to develop and move across the area through this evening. The convection today and tomorrow will be enhanced by diurnal heating but expect some storms to linger overnight...mainly north and west. Moderate instability this afternoon should support a few strong to severe storms with damaging wind and hail possible. Otherwise not as hot mainly north and west due to more clouds...but much of central GA will still reach into the low and mid 90s with overall fewer clouds and lower chances for thunderstorms. Heat index values will remain below advisory criteria tomorrow. 41 LONG TERM /Sunday through Friday/... Only tweaks to the long term based on the latest guidance. BDL PREVIOUS DISCUSSION... Not much change in the over all pattern for the next 7 days. North and Central GA stays in West to northwesterly upper level flow through the middle of next week. This will allow waves and moisture to continue to move across the area keeping the Southeastern U.S. convectively active through the period. Still expecting mainly diurnally driven storms each day as instabilities peak everyday between 18z-00z across the CWA. The airmass is also expected to stay fairly moist with PWs in the 1.5 to 1.9 inch range through day 7 as well. Temperatures remain warm through the weekend and into next week. With dewpoints in the 70s and above normal temperatures, heat index values will creep into the lower 100s almost every day, especially over portions of central and eastern Georgia. Although we are not anticipating having to issue any heat advisories...those spending prolonged periods outdoors should take frequent breaks and drink plenty of water. 01 && .AVIATION... 00Z Update... Thunderstorms should continue to impact the airports for the next couple of hours. Do think activity should start to diminish in coverage/strength between 9-10pm. Storms have contained gusty winds and do think 25-30kt is not out of the question. Not confident that IFR clouds will develop overnight, but have put in a sct IFR deck. Winds (outside of thunderstorms) should remain on the west side. //ATL Confidence...00Z Update... Med confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 70 89 72 94 / 50 50 10 20 Atlanta 72 90 74 92 / 50 50 20 20 Blairsville 64 83 67 86 / 40 50 30 40 Cartersville 70 87 72 92 / 50 60 20 30 Columbus 75 93 75 94 / 60 50 10 10 Gainesville 70 86 72 90 / 40 50 20 30 Macon 74 93 74 96 / 60 50 10 20 Rome 69 87 72 92 / 60 60 20 30 Peachtree City 72 91 73 93 / 60 50 10 20 Vidalia 75 94 76 97 / 40 30 10 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NListemaa LONG TERM....BDL AVIATION...NListemaa
Hazardous weather outlook, Jun 22, 9:00 AM EDT, 12 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 900 AM EDT Fri Jun 22 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-231000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 900 AM EDT Fri Jun 22 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This afternoon and Tonight... Scattered to numerous thunderstorms are expected across north and central Georgia this afternoon into tonight. Some storms will be severe, most so north and west of Atlanta. The main hazards will be damaging winds, frequent lightning, and isolated flooding from heavy rainfall. An isolated tornado will also be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... There is a chance of thunderstorms everyday for the next week, mainly during the afternoon and evening hours. A few storms could be strong to severe each day with gusty winds, frequent lightning and isolated flooding from heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Local storm report, Jun 22, 9:31 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
931 PM EDT FRI JUN 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG 2 SW ROOSTERVILLE 33.38N 85.21W
06/22/2018 HEARD GA 911 CALL CENTER
A TREE WAS BLOWN DOWN ONTO ANTIOCH ROAD.
&&
EVENT NUMBER FFC1800387
RWILLISLocal storm report, Jun 22, 9:33 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
933 PM EDT FRI JUN 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM TSTM WND DMG 4 WSW POWERS CROSSROADS 33.32N 85.04W
06/22/2018 HEARD GA 911 CALL CENTER
A TREE WAS BLOWN DOWN ON CHERRY ROAD.
&&
EVENT NUMBER FFC1800388
RWILLISLocal storm report, Jun 22, 9:37 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
937 PM EDT FRI JUN 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG 2 NW FRANKLIN 33.30N 85.13W
06/22/2018 HEARD GA 911 CALL CENTER
A TREE AND POWER LINES WERE DOWNED ON HIGHWAY 100
NORTH.
&&
EVENT NUMBER FFC1800389
RWILLISLocal storm report, Jun 22, 9:39 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
939 PM EDT FRI JUN 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM TSTM WND DMG HAMPTON 33.39N 84.28W
06/22/2018 HENRY GA 911 CALL CENTER
MULTIPLE TREES DOWN CONCENTRATED BETWEEN THE ATLANTA
MOTOR SPEEDWAY/HAMPTON TO MCDONOUGH. ADDITIONAL TREES
DOWN IN STOCKBRIDGE.
&&
EVENT NUMBER FFC1800390
NLISTSpecial weather statement, Jun 22, 9:45 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
945 PM EDT FRI JUN 22 2018
GAZ082>084-094-095-230215-
Peach GA-Wilkinson GA-Bibb GA-Houston GA-Twiggs GA-
945 PM EDT FRI JUN 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PEACH...SOUTHERN
WILKINSON...SOUTHERN BIBB...NORTHEASTERN HOUSTON AND TWIGGS COUNTIES
UNTIL 1015 PM EDT...
At 945 PM EDT...a strong thunderstorm was over Centerville, or 11
miles south of Macon...moving east at 45 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Jeffersonville, Warner Robins, Centerville, Byron, Danville,
Allentown, Robins Air Force Base, Marion, Tarversville, Bullard,
Lakewood, Huber, District Path, Powerville, Elberta and Middle
Georgia Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3256 8382 3268 8379 3269 8377 3269 8372
3272 8377 3273 8378 3270 8316 3259 8320
3253 8334
TIME...MOT...LOC 0145Z 267DEG 37KT 3266 8369
WIND...40MPHLocal storm report, Jun 22, 9:52 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
952 PM EDT FRI JUN 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG 1 NNW SUNNY SIDE 33.35N 84.30W
06/22/2018 SPALDING GA 911 CALL CENTER
ONE TREE DOWN NEAR MALIER ROAD AND 41
&&
EVENT NUMBER FFC1800391
NLISTThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:01 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Harris, Muscogee | 29 min |
| Jun 22, 8:08 PM EDT | Special Weather Statement | FFC | Morgan, Newton | 52 min |
| Jun 22, 8:23 PM EDT | Special Weather Statement | FFC | Taylor | 52 min |
| Jun 22, 8:37 PM EDT | Special Weather Statement | FFC | Chattooga, Walker | 53 min |
| Jun 22, 8:40 PM EDT | Special Weather Statement | FFC | Baldwin, Bibb, Jones, Monroe | 50 min |
| Jun 22, 8:54 PM EDT | Special Weather Statement | FFC | Greene | 51 min |
| Jun 22, 9:06 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Houston, Macon, Peach, Taylor | 39 min |
| Jun 22, 9:23 PM EDT | Special Weather Statement | FFC | Bartow, Floyd, Gordon | 52 min |
| Jun 22, 9:28 PM EDT | Special Weather Statement | FFC | Baldwin, Wilkinson | 47 min |
| Jun 22, 9:45 PM EDT | Special Weather Statement | FFC | Twiggs | 30 min |
| Jun 22, 10:05 PM EDT | Special Weather Statement | FFC | Glascock, Jefferson | 40 min |
| Jun 22, 10:40 PM EDT | Special Weather Statement | FFC | Jefferson, Johnson | 50 min |
| Jun 22, 11:15 PM EDT | Special Weather Statement | FFC | Emanuel, Johnson | 45 min |
| Jun 23, 1:31 AM EDT | Special Weather Statement | FFC | Troup | 29 min |
| Jun 23, 2:27 AM EDT | Special Weather Statement | FFC | Meriwether, Pike | 33 min |
| Jun 23, 3:06 AM EDT | Special Weather Statement | FFC | Coweta, Fayette | 24 min |
| Jun 23, 1:26 PM EDT | Special Weather Statement | FFC | Dade, Walker | 49 min |
| Jun 23, 1:32 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Dade, Walker | 43 min |
| Jun 23, 1:48 PM EDT | Special Weather Statement | FFC | Washington | 27 min |
| Jun 23, 2:02 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Gordon, Murray, Walker, Whitfield | 43 min |
| Jun 23, 2:16 PM EDT | Special Weather Statement | FFC | Jefferson | 29 min |
| Jun 23, 2:37 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Murray | 38 min |
| Jun 23, 2:39 PM EDT | Special Weather Statement | FFC | Bibb | 51 min |
| Jun 23, 2:45 PM EDT | Special Weather Statement | FFC | Johnson | 45 min |
| Jun 23, 3:14 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Lumpkin, Towns, Union, White | 46 min |
| Jun 23, 3:37 PM EDT | Special Weather Statement | FFC | Emanuel | 38 min |
| Jun 23, 3:39 PM EDT | Special Weather Statement | FFC | Johnson | 51 min |
| Jun 23, 4:13 PM EDT | Special Weather Statement | FFC | Montgomery, Treutlen | 47 min |
| Jun 23, 5:09 PM EDT | Special Weather Statement | FFC | Haralson | 36 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.